MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK¿ SYRINGE WITH THE BD ECLIPSE¿ SAFETY THIN WALL NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK¿ SYRINGE WITH THE BD ECLIPSE¿ SAFETY THIN WALL NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305787
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the safety mechanism broke off of the bd luer-lok¿ syringe with the bd eclipse¿ safety thin wall needle during use.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "incident details: when writer was preparing immunizations in clinic, writer opened a bc eclipse 3ml 25g x 1 inch needle.The needle was difficult to attach to the syringe without it being crooked.Once the needle was attached to the syringe, writer needed to pull back the safety that comes in the package in a position where it is up against the cap of the needle.The process of pulling back the safety caused the plastic safety to pop the cap off of the needle onto the floor.Writer did not immediately realize that this had happened and ended up poking the left index finger with the sterile needle.The syringe/needle had to be discarded and a new one opened for immunization use.Having the cap pop off due to moving the safety out of the way has happened several times before.Impact of incident: no harm to patient.Minor injury to staff.Who was affected? health care professional.Response received on 9-aug-2023.When placing the needle on the syringe, did you give it a little twist? when attaching the needle to the syringe, i did give it a little twist to ensure the needle was attached securely to the syringe.The process of attaching the needle to the syringe was difficult as the needle would not go on straight no matter how i tried to attach it.Was there any leakage due to the issue? i have not experienced any leakage due to the issue of having the needle attach to the syringe crookedly.However, having a crooked needle makes immunizing accurately very difficult and it looks unprofessional and scary to the client.Were you able to correct the issue using another needle? in this case i had to use another needle because the needle became contaminated when i poked myself with it.In other cases where the needle attached crookedly, i was unable to remove the crooked needle and replace it with a new one because it is nearly impossible to remove a bd eclipse needle from the syringe once attached to/twisted onto the syringe.There is not enough of a base to the needle for a person to get an adequate grip on the needle in order to remove it.Furthermore, in previous attempts to remove a crooked needle resulted in the safety breaking off, leaving even less surface area to grasp for needle removal.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified, and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.A photo of the defect could assist our quality team in their investigation.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description
It was reported that the safety mechanism broke off of the bd luer-lok¿ syringe with the bd eclipse¿ safety thin wall needle during use.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "incident details: when writer was preparing immunizations in clinic, writer opened a bc eclipse 3ml 25g x 1 inch needle.The needle was difficult to attach to the syringe without it being crooked.Once the needle was attached to the syringe, writer needed to pull back the safety that comes in the package in a position where it is up against the cap of the needle.The process of pulling back the safety caused the plastic safety to pop the cap off of the needle onto the floor.Writer did not immediately realize that this had happened and ended up poking the left index finger with the sterile needle.The syringe/needle had to be discarded and a new one opened for immunization use.Having the cap pop off due to moving the safety out of the way has happened several times before.Impact of incident: no harm to patient.Minor injury to staff who was affected? health care professional.Response received on 9-aug-2023.- when placing the needle on the syringe, did you give it a little twist? when attaching the needle to the syringe, i did give it a little twist to ensure the needle was attached securely to the syringe.The process of attaching the needle to the syringe was difficult as the needle would not go on straight no matter how i tried to attach it.- was there any leakage due to the issue? i have not experienced any leakage due to the issue of having the needle attach to the syringe crookedly.However, having a crooked needle makes immunizing accurately very difficult and it looks unprofessional and scary to the client.- were you able to correct the issue using another needle? in this case i had to use another needle because the needle became contaminated when i poked myself with it.In other cases where the needle attached crookedly, i was unable to remove the crooked needle and replace it with a new one because it is nearly impossible to remove a bd eclipse needle from the syringe once attached to/twisted onto the syringe.There is not enough of a base to the needle for a person to get an adequate grip on the needle in order to remove it.Furthermore, in previous attempts to remove a crooked needle resulted in the safety breaking off, leaving even less surface area to grasp for needle removal.".

Brand Name
BD LUER-LOK¿ SYRINGE WITH THE BD ECLIPSE¿ SAFETY THIN WALL NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17692636
Report Number8041187-2023-00472
Device Sequence Number14966668
Product Code FMI
UDI-Device Identifier00382903057870
UDI-Public00382903057870
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305787
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown